Patient :My girlfriend took a medication with 2 pills(don't know the brand) before 2-3 weeks becouse the condom broke.The first pill right after sex(maybe 30 min after) and the second after 12 hours.After some stress we were relaxed because her periods came normally.Today it happened again.The condom broke, but I think I pull out before the ejaculation.Still, to be sure she took again a pill right after sex.This medication was only withh one pill.I want to know if, is it safe and will it stop again a pregrancy and how harmful is for her?Thank you
Thanks for the query.
Earlier she had taken levonorgestrel pills 12 hrs apart as emergency contraception and had withdrawal bleeding with time. This time again if the condom broke then she has rightly taken single pill, likely to be plan-b, to protect from conception. Though the frequent pill intake can disrupt her cycle in the form of regularity and may cause the same for 2-3 months but that can be adjusted with naturally. If she gets her withdrawal bleed now after the pill in next 7-10 days, then she should be pregnancy safe.
Further, it is suggested that she should opt for low dose regular OC pills for contraception to avoid such situations.
Hope this helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.